Hello everyone. I'm looking for a little insight into perimenopause and am hoping you can help. Last November I started taking Tamoxifen to prevent breast cancer as I am very high risk. I did not have a period in Dec., Jan. or Feb., but in March I had what I'm not even sure was a period - I bled for about a day and it was very dark brown. I also had a lot of cramping, but what was even worse was just an awful feeling of pelvic pressure. I went to my gyno this week and she said the Tamoxifen should not cause the periods to stop and she has suggested a uterine ultrasound because of the risk of uterine cancer with Tamoxifen. I started having hot flashes and mood swings (lots of crying!) after I started the Tamoxifen and my doctor put me on Prystic which has helped. My gyno said I could be starting perimenopause, but wants to check for cancer to be sure. I'm 46 and am wondering...does it start like that - where your periods just stop for several months? Any info you can give me would be MOST appreciated.
Welcome to the club. I think once you hit 40 plus there is a pretty good chance you are in perimenopause. My body is going wacko! Its so ridiculous. My periods have gone from 5 days to 3. Sometimes heavy with cramps, sometimes light. I am 44 btw. I have acid reflux, and digestive issues that have begun happening within the last year. Had tests run on that. And then now I have come down with a yeast infection when I haven't had one in years. I had a pap today and the other tests aren't back yet but I do for sure have a yeast infection. It hurts up inside (which I didn't remember that happening before) ugh! and then of course the itching and discharge. I have heard that this is part of hormone changes during perimenopause.
Does anyone have any thoughts to confirm this? I hope I don't start getting these.
But what I am trying to say is you may want to chat on here or by some books because alot of little ailments start happening, not to mention the night sweats etc....
Welcome tinamarie0914, At 46 you can be having Peri menopause issues coming up, but I would be a little suspicious sense you just started the Tamoxifen and starting having the problems about the same time. I agree ruling out cancer is a good thing, but they might want to look at the med's more closely to see why this happened at the same time. Keep checking back in here and asking questions, it has helped me more then you will ever know. Take care, Julie
... I agree ruling out cancer is a good thing, but they might want to look at the med's more closely to see why this happened at the same time...
I would agree...but I would also suggest doing your own research on the meds. The FDA, the med manufacturer's website, and your local pharmacist would be good sources to start with. Doctors tend to be ignorant regarding ned side effects (it's one of the reasons that med side effects has been one of the leading causes of death in this country)...they simply believe what the pharmaceutical reps tell them...or like my friend says, "They think it's the pharmacist's job to educate about side effects."